Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 24, 2014, 03:47:59 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 621213
  • Total Topics: 46799
  • Online Today: 229
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 172
Total: 176

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: switch of medication, any input?  (Read 1621 times)

0 Members and 1 Guest are viewing this topic.

Offline franfrog

  • Member
  • Posts: 238
switch of medication, any input?
« on: December 12, 2008, 08:39:42 AM »
I went to see my doctor for my routine visit but it was not my regular doctor.  Anyway, he came in and changed my meds and pretty much started walking out.  I had to stop him to get my numbers and did not get a chance to even really ask him any questions.  Well I am currently on combivir and sustiva which has been my combo since the beginning 4 years ago. 
It has worked well and my CD4 has gone from 52 up to the highest of 829 but dropped to 633 last visit.  My vl usually hovers around 70-80 copies and was undetectable last visit.  Why would he think of even changing my combo?  He changed to atripla.  When I spoke to my usual PA who is whom I normally see, she did say it was a good combo.
I hate doctors, I love seeing my PA because she spends the time with me but what do you all think. 
Any input would be helpful.  Also what kind of side effects does atripla have? 
7/05 diagnosis cd4- 52 vl -?
08/05 cd4-299 vl-1900
10/05 cd4-249 vl-349
12/05 cd4-349 vl-52
03/06 cd4-454 vl-<50
06/06 cd4-508 vl-<50

Offline jennynyc7

  • Member
  • Posts: 146
Re: switch of medication, any input?
« Reply #1 on: December 12, 2008, 09:32:53 AM »
I am certainly not the most knowledgeable when it comes to treatment otpions and such but my first instinct is that that the Dr jumped the gun. I can't believe he/she didn't even talk to you about his reasoning for the switch. Of course we could safely assume it was due to the cd4 decline but how do they know it wasn't just a normal fluctuation? I don't know, seems odd to me.
12/24/07-infected
1/3/08-ARS began
2/12/08-diagnosed
Initial Vl=99000
CD4=585
2/14/08-began Truvada/Reyataz/Norvir
3/01/08=Swapped Reyataz for Viramune
5/1/08:     vl= undetectable
                cd4=1250
10/24/08:  vl=undetectable
                cd4=1172 (55%)

12/4/08:    vl=254 (hopefully just a small blip)
                cd4=1234

Offline aztecan

  • Member
  • Posts: 5,358
  • 28 years positive, 56 years a pain in the butt
Re: switch of medication, any input?
« Reply #2 on: December 12, 2008, 10:27:07 AM »
Hey Fran,

First, find another doctor. If I were treated like that, I would be chasing the doctor down the hall and not leaving until I had the answers I wanted.

Second, the meds don't do anything for the CD4 levels. That is purely up to your body and a drop like yours is not uncommon nor is it alarming, unless the next round of labs shows yet another decline.

Third, were you experiencing any problems with the former combo? Sustiva is a part of Atripla, so that is a no brainer regarding the switch he "ordered." But Combivir is a good med. Perhaps he was fearful the AZT component would cause you problems.

The bottom line is it is your body. Were it me, I would not allow such a switch unless I were given a convincing reason for it.

But, that's just me.

HUGS,

Mark

"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline franfrog

  • Member
  • Posts: 238
Re: switch of medication, any input?
« Reply #3 on: December 12, 2008, 01:24:22 PM »
Thanks Mark. 
Did you just ever get so dumbfounded you did not know your butt from your elbow.  I have never been in that situation.  Like I said, I always see the PA and she takes all the time I need with her.  I did put a call in to her and she said it was a good medecine and it was just adding a third one into the mix that I am currently on.  We were not sure actually if we were going to switch.  I was on the fence with the no sleeping and depression but this we were thinking was becaue of the sustiva. 
See I like my combo because it has been working well for me, I just wonder if changing to the atripla will help or make things worse? 
7/05 diagnosis cd4- 52 vl -?
08/05 cd4-299 vl-1900
10/05 cd4-249 vl-349
12/05 cd4-349 vl-52
03/06 cd4-454 vl-<50
06/06 cd4-508 vl-<50

Offline franfrog

  • Member
  • Posts: 238
Re: switch of medication, any input?
« Reply #4 on: December 18, 2008, 04:08:29 PM »
But Combivir is a good med. Perhaps he was fearful the AZT component would cause you problems.

Mark
The AZT, isn't that also a part of Atripla? 
7/05 diagnosis cd4- 52 vl -?
08/05 cd4-299 vl-1900
10/05 cd4-249 vl-349
12/05 cd4-349 vl-52
03/06 cd4-454 vl-<50
06/06 cd4-508 vl-<50

Offline newt

  • Member
  • Posts: 3,869
  • the one and original newt
Re: switch of medication, any input?
« Reply #5 on: December 18, 2008, 06:52:20 PM »
There's no azt in atripla (atripla = efavirenz + FTC + tenofovir)

- matt
"The object is to be a well patient, not a good patient"

Offline drew50

  • Member
  • Posts: 20
Re: switch of medication, any input?
« Reply #6 on: December 19, 2008, 02:48:36 PM »
It's so easy just to accept what the doctors say and do because that's the way we've been brought up but there comes a time when you have to stand up for yourself and remind them that you're there and that with hiv, you are at the very least entitled to an explanation and a medical reason given in layman's terms. Any questions should also be patiently answered.
Dig your heels in and tell this man how you feel!

Offline SoSadTooBad

  • Member
  • Posts: 248
Re: switch of medication, any input?
« Reply #7 on: December 30, 2008, 12:28:18 AM »
The doctor's communication issues notwithstanding - I made that same switch about 16 months ago, and it was extremely effective.  Once a day dosing, no more nausea or anemia from the AZT in Combivir.  No better or worse issue with Sustiva and a single co-pay.


Offline Desertguy

  • Member
  • Posts: 183
Re: switch of medication, any input?
« Reply #8 on: December 30, 2008, 10:04:59 PM »
I have found in my short 16 months of being + that it is important to know as much if not more about the meds you are on than your doctor!!!

There are lots of sites incliuding this one to find that information1

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.